×

The periodicity theorem for the classical groups and some of its applications. (English) Zbl 0231.55010


MSC:

55N15 Topological \(K\)-theory
55-02 Research exposition (monographs, survey articles) pertaining to algebraic topology
55Q05 Homotopy groups, general; sets of homotopy classes
55P20 Eilenberg-Mac Lane spaces
55P35 Loop spaces
55P40 Suspensions
57N35 Embeddings and immersions in topological manifolds
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Adams, J.F., On the non-existence of elements of Hopf invariant one, Ann. of math., 72, 20-104, (1960) · Zbl 0096.17404
[2] Adams, J.F., Vector fields on spheres, Ann. of math., 75, 603-632, (1962) · Zbl 0112.38102
[3] Adams, J.F., On the groups J(X), I, Topology, 2, 181-195, (1963) · Zbl 0121.39704
[4] Adams, J.F., On the groups J(X), II, Topology, 3, 137-172, (1965) · Zbl 0137.16801
[5] Adams, J.F., On the groups J(X), III, Topology, 3, 193-222, (1965) · Zbl 0137.16901
[6] Adams, J.F.; Atiyah, M.F., K-theory and the Hopf invariant, Quart. J. math. Oxford ser., 17, 31-38, (1966) · Zbl 0136.43903
[7] Adem, J., The iteration of Steenrod squares in algebraic topology, (), 720-726 · Zbl 0048.17002
[8] Alexander, J.W., Combinatorial analysis situs, Trans. amer. math. soc., 28, 301-329, (1926) · JFM 52.0569.01
[9] Anderson, D.W.; Brown, E.H.; Peterson, F.P., SU-cobordism, KO-characteristic numbers, and the Kervaire invariant, Ann. of math., (1966) · Zbl 0137.42802
[10] Anderson, D.W.; Hodgkin, L., The K-theory of Eilenberg-MacLane complexes, Topology, 7, 317-329, (1968) · Zbl 0199.26302
[11] Atiyah, M., K-theory, lecture notes by D. W. Anderson, (Fall, 1964), Harvard, Benjamin New York
[12] Atiyah, M., K-theory and reality, Quart. J. math., Oxford ser., (1966) · Zbl 0146.19101
[13] Atiyah, M., Bott periodicity and the index of elliptic operators, Quart. J. math. Oxford ser., 19, No. 74, 113-140, (1968) · Zbl 0159.53501
[14] Atiyah, M.; Hirzebruch, F., (), 7-38
[15] Atiyah, M.; Bott, R., On the periodicity theorem for complex vector bundles, Acta math., 112, 229-247, (1964) · Zbl 0131.38201
[16] Atiyah, M.F.; Bott, R.; Shapiro, A., Clifford modules, Topology, 3, suppl. 1, 3-38, (1964) · Zbl 0146.19001
[17] Atiyah, M.; Singer, I.M., The index of elliptic operators, I, Ann. of math., 87, 484-530, (1968) · Zbl 0164.24001
[18] Atiyah, M.; Bott, R., The index of elliptic operators, II, Ann. of math., 87, 531-545, (1968) · Zbl 0164.24201
[19] Atiyah, M.; Singer, I.M., The index of elliptic operators, III, Ann. of math., 87, 546-604, (1968) · Zbl 0164.24301
[20] Borel, A.; Hirzebruch, F., Characteristic classes and homogeneous spaces, I, Amer. J. math., (1958)
[21] Borel, A.; Hirzebruch, F., Characteristic classes and homogeneous spaces, II, Amer. J. math., (1959)
[22] Borel, A.; Hirzebruch, F., Characteristic classes and homogeneous spaces, III, Amer. J. math., (1960) · Zbl 0097.36401
[23] Borel, A.; Serre, J-P., Le théorème de Riemann-Roch, Bull. soc. math., France, 86, 97-136, (1958) · Zbl 0091.33004
[24] Bott, R., An application of the Morse theory to the topology of Lie groups, Bull. soc. math., France, 84, 251-281, (1956) · Zbl 0073.40001
[25] Bott, R., The space of loops on a Lie group, Michigan math. J., 5, 35-61, (1958) · Zbl 0096.17701
[26] Bott, R., The stable homotopy of the classical groups, Ann. of math., 70, 313-337, (1959) · Zbl 0129.15601
[27] Bott, R.; Milnor, J., On the parallelizability of the spheres, Bull. amer. math. soc., 64, No. 3, 87-89, (1958), Part I · Zbl 0082.16602
[28] Bott, R.; Samelson, H., Applications of the theory of Morse to symmetric spaces, Amer. J. math., 80, 964-1029, (1958) · Zbl 0101.39702
[29] Bredon, Glen, Representations at fixed points of smooth actions of compact groups, Ann. of math., 89, No. 3, 515-532, (1969) · Zbl 0162.27404
[30] Brown, E.H., Finite computability of postnikov complexes, Ann. of math., 65, 1-20, (1951) · Zbl 0077.16804
[31] Brown, E.H., Cohomology theories, Ann. of math., 75, 467-484, (1962) · Zbl 0101.40603
[32] Cartan, H., Sur LES groupes d’Eilenberg-MacLane, I, methode des constructions, () · Zbl 0055.41801
[33] Cartan, H., ()
[34] Cartan, H., (), Fac. 1, (exp. 1-9) Fac. 2, (exp. 10-18), Paris
[35] Conner, P.E.; Floyd, E.E., Differentiable periodic maps, (1964), Springer-Verlag Berlin/New York · Zbl 0125.40103
[36] Dyer, E., A topological proof of the Bott periodicity theorems, Ann. math. pures appl., 54, 231-254, (1961) · Zbl 0129.15501
[37] Eells, J., A setting for global analysis, Bull. amer. math. soc., 72, 751-807, (1966)
[38] Eilenberg, S.; MacLane, S., Relations between homology and homotopy groups in spaces, Ann. of math., 46, 480-509, (1945) · Zbl 0061.40702
[39] Eilenberg, S.; MacLane, S., Relations between homology and homotopy groups in spaces, II, Ann. of math., 51, 514-533, (1950) · Zbl 0036.12602
[40] Eilenberg, S.; MacLane, S., On the groups H(π, n), I, Ann. of math., 58, 55-106, (1953) · Zbl 0050.39304
[41] Eilenberg, S.; MacLane, S., On the groups H(π, n), II, methods of computation, Ann. of math., 60, 49-139, (1954) · Zbl 0055.41704
[42] Eilenberg, S.; MacLane, S., On the groups H(π, n), III, Ann. of math., 60, 513-557, (1954) · Zbl 0057.15302
[43] Eilenberg, S.; Steenrod, N., Foundations of algebraic topology, (1952), Princeton Univ. Press Princeton, N. J · Zbl 0047.41402
[44] Feder, S., Immersions and embeddings in complete projective spaces, Topology, (1965) · Zbl 0151.32301
[45] Hodgkin, L., On the K-theory of Lie groups, Topology, 6, 1-36, (1967) · Zbl 0186.57103
[46] Hopf, H., Über die abbildungen der dreidimensionalen sphäre auf die kugelfäche, Math. ann., 104, 637-665, (1931) · JFM 57.0725.01
[47] Hopf, H., Über die abbildungen von sphären auf sphären niedrigerer dimension, Fund. math., 25, 427-440, (1935) · JFM 61.0622.04
[48] Husemoller, J.D., Fiber bundles, (1966), McGraw-Hill New York
[49] Janich, K., Vektorraumbündel und der raum der fredhom-operatoren, Math. ann., (1965) · Zbl 0148.12401
[50] Karoubi, M., Algèbre homologique, cohomologie des catégories de Banach, C. R. acad. sci. Paris, 263, 275-278, (1966) · Zbl 0172.48503
[51] Karoubi, M., Algèbre homologique, cohomologie des catégories de Banach: applications, C. R. acad. sci. Paris, 263, 341-344, (1966) · Zbl 0172.48504
[52] Kervaire, M.A., Non parallelizability of spheres, Bull. amer. math. soc., 64, 87-89, (1958)
[53] Kuiper, N., The homotopy type of the unitary group of Hilbert space, Topology, 3, 19-30, (1965) · Zbl 0129.38901
[54] Leray, J., L’homologie d’un espaces fibre dont la fibre est connexe, J. math. pures appl., 29, 169-213, (1950) · Zbl 0039.19103
[55] Lima, E.L., The spanier-Whitehead duality in new homotopy categories, Summa brasil. math., 423-444, (1959)
[56] Lubkin, S., On a conjecture of andre Weil, Amer. J. math., 89, 443-548, (1967) · Zbl 0208.48403
[57] Moore, J.C., On the homology of K(π, n), (), 409-411 · Zbl 0077.36204
[58] Moore, J.C., (), 232-247
[59] Morse, M., The calculus of variations in the large, (), Amer. Math. Soc. · JFM 58.0537.01
[60] Palais, R., On the homotopy type of certain groups of operators, Topology, 3, No. 3, 271-280, (1965) · Zbl 0161.34501
[61] Peterson, F.P., Characteristic classes—old and new, Bull. amer. math. soc., 75, No. 5, 907-911, (1969) · Zbl 0179.51603
[62] Postnikov, A.G., Determination of the homology group of a space by means of homotopy invariants, Dokl. akad. nauk. SSSR, 76, 359-362, (1951)
[63] Quillen, D., Some remarks on etale homotopy theory and a conjecture of Adams, Topology, 7, 111-116, (1968) · Zbl 0157.30303
[64] Segal, G., Equivariant K-theory, Inst. hautes études sci. publ. math., 34, 129-151, (1968) · Zbl 0199.26202
[65] Serre, J.-P., Homologie singulière des espaces fibres, applications, Ann. of math., 54, 425-505, (1951) · Zbl 0045.26003
[66] Smale, S., Generalized Poincaré’s conjecture in dimensions greatér than four, Ann. of math., 74, 391-406, (1961) · Zbl 0099.39202
[67] Steenrod, N., Products of cocycles and extensions of mappings, Ann. of math., 48, 290-320, (1947) · Zbl 0030.41602
[68] Steenrod, N., The topology of fibre bundles, () · Zbl 0054.07103
[69] Seifert, H.; Threlfall, W., Variationsrechnung im grossen, (1938), Teubner Stuttgart · Zbl 0021.14103
[70] Toda, H., A topological proof of theorems of Bott and Borel-Hirzebruch for homotopy groups of unitary groups, Mem. coll. sci. univ. Kyoto ser. A., 32, 103-119, (1959) · Zbl 0106.16403
[71] Whitehead, G., On spaces with vanishing low dimensional homotopy groups, (), 207-211 · Zbl 0031.28601
[72] Whitehead, G., Generalized homology theories, Trans. amer. math. soc., 102, 227-283, (1962) · Zbl 0124.38302
[73] Wood, R., Banach algebras and Bott periodicity, Topology, 4, 371-389, (1965/1966) · Zbl 0163.36702
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.